Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Louisville, KY

June 14, 2005Anderson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2005, 2:59 PM EDT for Anderson County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 2:59 PM EDT (18:59 UTC)
Expired
Jun 14, 2005, 3:33 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Anderson County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:08 PM EDTTSTM WND DMGLawrenceburg, KYLARGE TREE BLOCKING ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 141902
SVRLMK
KYC005-141930-
/O.NEW.KLMK.SV.W.0110.050614T1859Z-050614T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 330 PM EDT 

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 15 MILES WEST OF LAWRENCEBURG
  TO 15 MILES SOUTHWEST OF LAWRENCEBURG...OR FROM 35 MILES SOUTHEAST
  OF LOUISVILLE TO 35 MILES WEST OF LEXINGTON...AND MOVING EAST AT
  40 MPH. OTHER STRONG STORMS WERE IN SOUTH CENTRAL ANDERSON COUNTY
  NEAR FOX CREEK.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAWRENCEBURG BY 315 PM EDT 
  MCBRAYER BY 315 PM EDT

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3807 8518 3789 8515 3796 8486 3811 8487

$$
TWF
1 follow-up statement
000 
WWUS53 KLMK 141933
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT TUE JUN 14 2005

KYC005-141942-
/O.EXP.KLMK.SV.W.0110.000000T0000Z-050614T1930Z/
ANDERSON KY-
332 PM EDT TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON COUNTY EXPIRED AT 330
PM EDT(230 PM CDT)...

TREES AND POWERLINES WERE REPORTED DOWN IN LAWRENCEBURG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING(600 PM CDT TUESDAY EVENING) FOR SOUTH CENTRAL INDIANA
AND NORTH CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING(700 PM CDT TUESDAY
EVENING) FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3807 8518 3789 8515 3796 8486 3811 8487

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 14, 2:59 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EDT TUE JUN 14 2005

...UPDATED TO REMOVE WESTERN AND NORTHERN COUNTIES FROM SEVERE
THUNDERSTORM WATCHES...

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
OF COURSE IMMEDIATE CONCERN FOR THIS PACKAGE IS ONGOING THUNDERSTORM
ACTIVITY. EXTRAPOLATING THESE STORMS FORWARD IN TIME THEY SHOULD
EXIT THE LMK CWFA AROUND 23Z WITH THE COLD FRONT FOLLOWING BETWEEN
00Z AND 02Z. ONCE THE STORMS ARE OVER...QUIET WEATHER WILL DOMINATE
THE REMAINDER OF THE FORECAST.

UPPER TROF WILL MOVE INTO THE NORTHEAST UNITED STATES TONIGHT AND
TAKE UP RESIDENCE FOR THE REST OF THE SHORT TERM WITH A TROF IN THE
EAST AND A RIDGE OVER THE PLAINS...GIVING US NORTHWEST FLOW AND A
PATTERN SIMILAR TO WHAT WE SAW IN LATE MAY. THE RESULT WILL BE DRY
WEATHER WITH COOLER TEMPERATURES AND LOWER HUMIDITY THAN WHAT WEVE
BEEN SEEING RECENTLY.

VARIOUS SMALL RIPPLES IN THE FLOW WILL MOVE THROUGH AS THEY ROTATE
AROUND A SURFACE LOW NEAR THE ON/PQ BORDER (WEDNESDAY-FRIDAY) BUT RH
WILL BE LACKING ENOUGH THAT WE CAN KEEP PRECIPITATION OUT OF THE
FORECAST. AS MENTIONED IN PREVIOUS SHIFTS BEST CHANCE FOR ANY RAIN
AT ALL WILL BE WEDNESDAY NIGHT. FOR NOW WILL JUST KEEP HIGHER CLOUD
AMOUNTS.

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
AN AMPLIFIED UPPER AIR PATTERN WILL BE FIRMLY IN PLACE EARLY
SATURDAY WITH UNSEASONABLY STRONG TROUGHS LOCATED ACROSS THE EASTERN
GREAT LAKES AND OFF THE WEST COAST. A BLOCKING RIDGE LOCATED ACROSS
THE WESTERN PLAINS WILL BRING NORTHERLY UPPER AIR FLOW ACROSS THE
LOWER OHIO VALLEY.

COOL MID LEVEL TEMPERATURES ASSOCIATED WITH THE EASTERN GREAT LAKES
TROUGH WILL BRING QUITE PLEASANT WEATHER ACROSS OUR REGION FOR THE
FIRST PART OF THE WEEKEND. CANADIAN HIGH PRESSURE LOCATED ACROSS THE
GREAT LAKES SATURDAY WILL BRING NORTH WINDS AND DRY AIR...WITH LOW
AFTERNOON RELATIVE HUMIDITIES.

AS HIGH PRESSURE SETTLES SOUTH INTO THE LOWER OHIO VALLEY SUNDAY AND
MONDAY...EXPECT MOSTLY SUNNY SKIES. GULF MOISTURE WILL STAY WELL
SOUTH OF KENTUCKY. A WARMING TREND WILL BEGIN SUNDAY AND CONTINUE
THROUGH TUESDAY...WHEN TEMPERATURES WILL RETURN TO SLIGHTLY ABOVE
NORMAL.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

.IN...NONE.
.KY...SVA 480 SHELBY...HENRY... FRANKLIN...SCOTT...HARRISON TIL 23Z.
SVA 482 TIL 00Z FOR REMAINDER OF KY COUNTIES ALONG AND EAST OF A
LINE FROM ELIZABETHTOWN TO RUSSELLVILLE.

&&

13/DENMAN
Hazardous weather outlook, Jun 14, 12:50 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EDT TUE JUN 14 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
1250 PM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS THE
OUTLOOK AREA THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE...
ESPECIALLY ACROSS SOUTHEAST INDIANA AND THAT PART OF NORTH CENTRAL
AND EAST CENTRAL KENTUCKY NORTH OF A LINE FROM CORYDON TO FRANKFORT
TO CYNTHIANA. THE PRIMARY THREAT IS DAMAGING WINDS AND HAIL. THE
THREAT SHOULD BE OVER BY 700 PM EDT (600 PM EST/CDT).

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

13

In the hours before

Local storm report, Jun 14, 2:10 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     GREENVILLE              38.37N 85.98W
06/14/2005                   FLOYD              IN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

SAEDE
Local storm report, Jun 14, 2:20 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     MULDRAUGH               37.93N 86.00W
06/14/2005                   MEADE              KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

SAEDE
Local storm report, Jun 14, 2:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     GREENVILLE              38.37N 85.98W
06/14/2005                   FLOYD              IN   FIRE DEPT/RESCUE

            TREE TOPS AND POWER LINES WERE BLOWN DOWN. PEA SIZE HAIL
            WAS ALSO REPORTED BY A STORM SPOTTER IN BORDEN.

&&

MRC
Local storm report, Jun 14, 2:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     CHESTNUT GROVE          38.30N 85.27W
06/14/2005                   SHELBY             KY   LAW ENFORCEMENT

            TREE DOWN.

&&

SAEDE
Local storm report, Jun 14, 2:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
06/14/2005                   BULLITT            KY   BROADCAST MEDIA

            TREE LIMBS AND POWER LINES DOWN.

&&

SAEDE
Special weather statement, Jun 14, 2:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT TUE JUN 14 2005

INZ077>079-090>092-KYZ023>026-029>032-061-141909-
BRECKINRIDGE-BULLITT-BUTLER-CLARK-FLOYD-HANCOCK-HARRISON-JEFFERSON-
MEADE-OHIO-OLDHAM-SCOTT-TRIMBLE-WASHINGTON-
INCLUDING THE CITIES OF...LOUISVILLE...HARDINSBURG...
NEW ALBANY AND CORYDON
255 PM EDT TUE JUN 14 2005

..SEVERE THUNDERSTORM WATCH CANCELED FOR PART OF THE AREA...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE INDIANA COUNTIES
OF JEFFERSON...SCOTT...CLARK...WASHINGTON...FLOYD...AND HARRISON. THE
THREAT HAS ALSO DIMINISHED SIGNIFICANTLY FOR THE KENTUCKY COUNTIES OF
TRIMBLE...OLDHAM...JEFFERSON...BULLITT...MEADE...
BRECKINRIDGE...HANCOCK...OHIO...AND BUTLER.

AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR
THOSE COUNTIES.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:04 PM EDTSevere Thunderstorm WarningLMKBreckinridge41 min
Jun 14, 1:07 PM EDTSevere Thunderstorm WarningLMKOldham33 min
Jun 14, 1:18 PM EDTSevere Thunderstorm WarningLMKMeade22 min
Jun 14, 1:42 PM EDTSevere Thunderstorm WarningLMKMeade30 min
Jun 14, 1:50 PM EDTSevere Thunderstorm WarningLMKShelby40 min
Jun 14, 1:55 PM EDTSevere Thunderstorm WarningLMKHardin31 min
Jun 14, 2:03 PM EDTSevere Thunderstorm WarningLMKBullitt41 min
Jun 14, 2:20 PM EDTSevere Thunderstorm WarningLMKNelson43 min
Jun 14, 2:31 PM EDTSevere Thunderstorm WarningLMKSpencer46 min
Jun 14, 2:46 PM EDTSevere Thunderstorm WarningLMKHart42 min
Jun 14, 2:51 PM EDTSevere Thunderstorm WarningLMKWashington39 min
Jun 14, 3:07 PM EDTSevere Thunderstorm WarningLMKMercer38 min
Jun 14, 3:10 PM EDTSevere Thunderstorm WarningLMKWoodford35 min
Jun 14, 3:17 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine43 min
Jun 14, 3:33 PM EDTSevere Thunderstorm WarningLMKLarue27 min
Jun 14, 3:46 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Madison49 min
Jun 14, 3:51 PM EDTSevere Thunderstorm WarningLMKHarrison29 min
Jun 14, 3:54 PM EDTSevere Thunderstorm WarningLMKTaylor42 min
Jun 14, 3:58 PM EDTSevere Thunderstorm WarningLMKCasey47 min
Jun 14, 4:02 PM EDTSevere Thunderstorm WarningLMKNicholas28 min
Jun 14, 4:04 PM EDTSevere Thunderstorm WarningLMKMetcalfe44 min
Jun 14, 4:23 PM EDTSevere Thunderstorm WarningLMKLincoln37 min
Jun 14, 4:27 PM EDTSevere Thunderstorm WarningLMKAdair33 min
Jun 14, 4:43 PM EDTSevere Thunderstorm WarningLMKCasey17 min
Jun 14, 4:53 PM EDTSevere Thunderstorm WarningLMKGarrard22 min
Jun 14, 5:01 PM EDTSevere Thunderstorm WarningLMKMadison27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.